Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 78, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Dec 3, 2009, 8:04 PM CST for Clay County, Richland County, Illinois. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2009, 8:04 PM CST (02:04 UTC)
- Expired
- Dec 5, 2009, 2:02 PM CST
- In force
- 42 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 040204
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
804 PM CST THU DEC 03 2009
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
ILC025-159-041604-
/O.NEW.KILX.FL.W.0078.091204T0204Z-091205T2100Z/
/CLAI2.1.ER.091204T0113Z.091204T1200Z.091205T1500Z.NO/
804 PM CST THU DEC 03 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 645 PM THURSDAY THE STAGE WAS 16.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 16.6 FEET BY TOMORROW MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE
GAGE LOCATION FLOODS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
LITTLE WABASH RIVER
CLAY CITY 16 16.0 THU 7 PM 16.6 16.1 14.3
$$
BARNES4 follow-up statements
000
WGUS83 KILX 041445
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
845 AM CST FRI DEC 04 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC025-159-050445-
/O.EXT.KILX.FL.W.0078.000000T0000Z-091205T2000Z/
/CLAI2.1.ER.091204T0144Z.091204T1800Z.091205T1400Z.NO/
845 AM CST FRI DEC 04 2009
THE FLOOD WARNING CONTINUES FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 730 AM FRIDAY THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE
GAGE LOCATION FLOODS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
LITTLE WABASH RIVER
CLAY CITY 16 16.4 FRI 7 AM 16.1 14.1 11.1
$$000
WGUS83 KILX 050101
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
701 PM CST FRI DEC 04 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC025-159-051501-
/O.EXT.KILX.FL.W.0078.000000T0000Z-091206T0500Z/
/CLAI2.1.ER.091204T0144Z.091205T0600Z.091205T2300Z.NO/
701 PM CST FRI DEC 04 2009
THE FLOOD WARNING CONTINUES FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 600 PM FRIDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 16.7 TONIGHT...THEN
WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE
GAGE LOCATION FLOODS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
LITTLE WABASH RIVER
CLAY CITY 16 16.7 FRI 6 PM 16.6 14.5 11.4
$$
BARNES000
WGUS83 KILX 051504
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
904 AM CST SAT DEC 05 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC025-159-060200-
/O.EXT.KILX.FL.W.0078.000000T0000Z-091206T0200Z/
/CLAI2.1.ER.091204T0144Z.091205T0300Z.091205T2000Z.NO/
904 AM CST SAT DEC 05 2009
THE FLOOD WARNING CONTINUES FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 800 AM SATURDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE
GAGE LOCATION FLOODS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
LITTLE WABASH RIVER
CLAY CITY 16 16.3 SAT 8 AM 14.4 11.3 9.4
$$000
WGUS83 KILX 052002
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
202 PM CST SAT DEC 05 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE
EXPECTED TO SLOWLY FALL.
SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.
ILC025-159-052032-
/O.CAN.KILX.FL.W.0078.000000T0000Z-091206T0200Z/
/CLAI2.1.ER.091204T0144Z.091205T0300Z.091205T1730Z.NO/
202 PM CST SAT DEC 05 2009
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* AT 1245 PM SATURDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT 1130 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.4 FEET BY TOMORROW
MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
LITTLE WABASH RIVER
CLAY CITY 16 15.8 SAT 1 PM 14.4 11.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 3, 5:40 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Dec 3, 5:40 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 540 PM CST THU DEC 3 2009 .DISCUSSION... ISSUED 300 PM CST THU DEC 3 2009 BELOW NORMAL TEMPS WILL CONTINUE THROUGH THE NEXT WEEK...AS THE UPPER TROUGH AND COLD POOL IN PLACE GIVE WAY TO A MUCH DEEPER TROUGH FOR TUESDAY/WEDNESDAY. SHORT TERM...TONIGHT THROUGH SUNDAY. SATELLITE IMAGES THIS AFTERNOON SHOW THE SWIRL OF A SHORTWAVE ACROSS IOWA MOVING EAST TOWARD THE NORTHERN HALF OF ILLINOIS. LIGHT SNOW SHOWERS/FLURRIES ARE OCCURRING AS THE WAVE PROGRESSES EASTWARD. SHORT TERM MODELS INDICATE THE BEST CHANCES OF VERY LIGHT MEASURABLE SNOW WILL REMAIN NORTH OF OUR CWA. WE WILL KEEP FLURRIES TONIGHT FOR AREAS NORTH OF SPRINGFIELD TO PARIS. COLD SURFACE HIGH PRESSURE IS EXPECTED TO PREVAIL ACROSS CENTRAL IL THROUGH THE WEEKEND...AS THE UPPER TROUGH AXIS REMAINS JUST WEST OF IL. SUNDAY SHOULD BE THE WARMEST DAY OF THE NEXT WEEK...AS SOUTHEAST WINDS INCREASE AHEAD OF THE NEXT SHORTWAVE FOR SUNDAY NIGHT. STILL...BELOW NORMAL TEMPS ARE EXPECTED...DESPITE SOME DECEMBER SUNSHINE THIS WEEKEND. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. SUNDAY NIGHT THE NEXT SHORTWAVE WILL ARRIVE FROM THE CENTRAL PLAINS. A BRIEF SHOT OF ISENTROPIC LIFT WILL ACCOMPANY A FAST MOVING POTENTIAL VORTICITY /PV/ ANOMALY. THERE WILL BE THE POTENTIAL FOR A DUSTING OF SNOW...AS SURFACE LOW PRESSURE LIFTS FROM NORTHERN MISSOURI AT MIDNIGHT SUNDAY NIGHT...ACROSS NW IL...TO EASTERN WIS BY NOON ON MONDAY. A MORE SIGNIFICANT SYSTEM IS EXPECTED FOR LATE TUESDAY THROUGH WED MORNING OF NEXT WEEK. A HIGH AMPLITUDE UPPER TROUGH WILL DEVELOP IN THE SW STATES ON MONDAY AND REACH IL ON WEDNESDAY. BY TUESDAY MORNING...SURFACE CYCLOGENESIS WILL INTENSIFY OVER THE SOUTHERN MISSISSIPPI RIVER VALLEY...AND LIFT NORTH-NORTHEAST TUESDAY NIGHT...REACHING NEAR OHIO BY WED AFTERNOON. THIS STORM TRACK HAS BEEN HIGHLY VARIABLE IN THE RECENT MODEL RUNS...SO POPS WERE HELD OUT OF THE LIKELY CATEGORY TUESDAY AFTN/NIGHT. THE GFS TAKES A LOW WELL SE OF IL...WHILE THE ECMWF TAKES THE LOW ACROSS THE NW CORNER OF OUR CWA. HIGHLY DIFFERENT OUTCOMES WOULD OCCUR IN EACH CASE. FOR NOW...WE TRENDED WITH THE ECMWF...AND KEPT A BROAD MID CHANCE POP EVERYWHERE TUESDAY AFTN AND TUESDAY NIGHT....WITH LINGERING POPS WED MORN. IF THE GFS SOLUTION PANS OUT...A BAND OF LIGHT SNOW COULD DEVELOP ACROSS THE CWA FROM RUSHVILLE/JACKSONVILLE TO BMI DURING THAT TIME. WILL KEEP A CLOSE EYE ON THE EXPECTED TRACK OF THAT LOW...AND THE POTENTIAL FOR MEASURABLE SNOWS NEXT WEEK. CHILLY HIGH PRESSURE IS EXPECTED TO RETURN FOR THURSDAY BEHIND THAT MID WEEK LOW. && .AVIATION... ISSUED 540 PM CST THU DEC 3 2009 VIGOROUS UPPER LOW SPINNING OVER NORTHERN IOWA WILL CONTINUE TO PROVIDE PLENTY OF CLOUD COVER TO CENTRAL ILLINOIS THROUGH THE ENTIRE 00Z TAF PERIOD. RADAR MOSAIC/SURFACE OBS SHOW BULK OF PRECIP REMAINING ALONG AND NORTH OF THE LOW TRACK ACROSS NORTHERN IOWA INTO FAR NORTHERN ILLINOIS/SOUTHERN WISCONSIN. FURTHER SOUTH...A FEW SNOW FLURRIES MAY DRIFT ACROSS THE NORTHERN TERMINALS OVERNIGHT. CURRENT SKY CONDITIONS ACROSS THE KILX TAF SITES REVEAL SCT-BKN CLOUD COVER AT 5000FT...HOWEVER A LOWER DECK OF CLOUDS AT AROUND 3500FT IS PUSHING ACROSS THE MISSISSIPPI RIVER. BASED ON TIMING TOOLS...THESE LOWER CEILINGS WILL REACH KPIA BY 02Z...THEN FURTHER EAST TO KCMI BY 06Z. FORECAST SOUNDINGS ARE SUGGESTING A FURTHER LOWERING OF CEILINGS LATE TONIGHT INTO FRIDAY MORNING...AS VORT LOBE SWINGS AROUND PARENT UPPER LOW INTO CENTRAL ILLINOIS. HAVE THEREFORE INTRODUCED A PERIOD OF 2500FT CEILINGS FROM 09Z THROUGH 18Z. AFTER THAT...SOUNDINGS INDICATE CONTINUED CLOUDY CONDITIONS FOR FRIDAY AFTERNOON...WITH CEILINGS RISING BACK TO AROUND 3500FT. WINDS WILL REMAIN WESTERLY AT 10 TO 15KT THROUGH 00Z SAT. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 3, 3:00 PM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CST THU DEC 3 2009 ILZ036-040-041-047-049-050-041200- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 300 PM CST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR INTERESTS ALONG THE ILLINOIS RIVER FROM HAVANA TO VALLEY CITY... INCLUDING BEARDSTOWN AND MEREDOSIA...RIVER FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-037-038-042>046-048-051>057-061>063-066>068-071>073- 041200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY- STARK-TAZEWELL-VERMILION-WOODFORD- 300 PM CST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.